MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK LOGIC; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. OPTETRAK LOGIC; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-012-48-2011
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530); Joint effusion (4849); Aseptic loosening (4883)
Date of Event 06/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 77 yo female patient who had a left side knee implanted, underwent a revision procedure approximately 5 years 4 months post the initial procedure.They had poor prosthetic evolution following the immediate postoperative period, with persistent pain and recurrent joint effusion.The patient presented to the emergency dept with increased pain, along with audible prosthetic clicking during certain movements and joint effusion.X-ray revealed asymmetry in the medial and lateral joint spaces between the femoral and tibial components, suggestive of polyethylene failure.A bone scan confirmed loosening of the prosthetic components.The surgery performed revealed extensive grayish periprosthetic material suggestive of metallosis.The polyethylene was removed, revealing abnormal wear in the posterior-lateral region, which had released polyethylene debris into the patient's soft tissue.All prosthetic components were removed, as well as all tissue suggestive of metallosis excised, and a revision total knee replacement of a competitor¿s devices were implanted.There were no surgical delays or device breakages during the procedure.The patient was last known to be in stable condition following the event.X-rays were provided.The explanted devices are not available for return as they were not able to be obtained.Images were provided.No further information.This is 1 of 3 reports for this incident.
 
Additional Manufacturer Narrative
D10: concomittants: (b)(6), 02-010-03-0220 - logic femur cr cementado nº2 izq.(b)(6), 02-012-45-2020 - bandeja tibial logic fit 2f/2t, (b)(6), 200-02-29 - rotula tres tetones 29mm, (b)(6), 13-0901-27l-f1 - hall estrecha 90x13x1.27 nueva (v130-127- sz 2, 11mm90).Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h6, h11.No device was returned for evaluation; photographs of the device and radiographs were provided; however, the reported event was unable to be confirmed.The review identified the explanted tibial insert appears to have isolated regions of wear damage including pitting, delamination, and third body wear.The posterolateral edge of the insert also shows full thickness wear.The wear damage is isolated to the posterolateral and anteromedial sides of the insert.The tibial insert appears to have wear and on the posterior portion of the articulating surface.This was likely caused by high stress during knee flexion indicating the knee was tight in flexion.The radiograph shows an asymmetric joint space that coincides with the increased wear damage on the lateral side of the insert.The joint tissue appears to be colored gray which is consistent with metal debris in the joint.There is also potential contact of the femoral component on the posterior region of the tibial tray during extension, which could lead to metal on metal articulation and generate metal wear debris in the joint space.The anterior and posterior sides of the distal femoral bone appear to have lucencies between the anterior bone contacting surface of the femoral component, which is consistent with loosening.However, the reported component loosening can't be confirmed as relevant clinical information was not provided.A review of complaint history determined that no further action is required as no trends were identified.The revision reported was likely the result of prosthesis wear leading to metal on metal wear.Additional reasons for the reported revision may be femoral loosening, tibial loosening, and inclusion of the polyethylene in the packaging recall.The reported implant loosening and metallosis could not be confirmed from the provided information.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and relevant clinical information was not provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
OPTETRAK LOGIC
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key22456409
Report Number1038671-2025-02441
Device Sequence Number8118305
Product Code JWH
UDI-Device Identifier10885862174291
UDI-Public10885862174291
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2025
Device Catalogue Number02-012-48-2011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight50 KG